Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 63, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 10, 2025, 7:47 AM EDT for Berks County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2025, 7:47 AM EDT (11:47 UTC)
- Expired
- Jun 10, 2025, 8:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 133 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
663
WUUS51 KPHI 101147
SVRPHI
PAC011-101230-
/O.NEW.KPHI.SV.W.0063.250610T1147Z-250610T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
747 AM EDT Tue Jun 10 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Central Berks County in eastern Pennsylvania...
* Until 830 AM EDT.
* At 746 AM EDT, a severe thunderstorm was located over Denver, or
near Ephrata, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Reading, Wyomissing, Birdsboro, Fleetwood, Sinking Spring,
Laureldale, Wernersville, Spring Ridge, Shillington, West Reading,
Mount Penn, Mohnton, Kenhorst, St. Lawrence, Wyomissing Hills, West
Lawn, Lorane, Reiffton, Whitfield, and West Wyomissing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 7580 4030 7565 4022 7600 4031 7614
TIME...MOT...LOC 1146Z 241DEG 29KT 4025 7614
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AKL2 follow-up statements
104
WWUS51 KPHI 101205
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
805 AM EDT Tue Jun 10 2025
PAC011-101230-
/O.CON.KPHI.SV.W.0063.000000T0000Z-250610T1230Z/
Berks PA-
805 AM EDT Tue Jun 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SOUTHEASTERN BERKS COUNTY...
At 805 AM EDT, a severe thunderstorm was located near Wyomissing, or
near Reading, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Shillington, Mount Penn, Mohnton,
Kenhorst, St. Lawrence, Lorane, Reiffton, and Flying Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4022 7598 4028 7602 4044 7575 4030 7565
TIME...MOT...LOC 1205Z 251DEG 18KT 4026 7593
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AKL841 WWUS51 KPHI 101222 SVSPHI Severe Weather Statement National Weather Service Mount Holly NJ 822 AM EDT Tue Jun 10 2025 PAC011-101232- /O.EXP.KPHI.SV.W.0063.000000T0000Z-250610T1230Z/ Berks PA- 822 AM EDT Tue Jun 10 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKS COUNTY WILL EXPIRE AT 830 AM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 4022 7598 4028 7602 4044 7575 4030 7565 TIME...MOT...LOC 1222Z 241DEG 29KT 4032 7579 $$ AKL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:33 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 10, 6:33 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
633 AM EDT Tue Jun 10 2025
.SYNOPSIS...
A cold front will move through the area on Tuesday. High pressure
builds in for Wednesday, keeping things quiet and warm for Wednesday
and Thursday. A cold front moves in from the north later on Friday,
stalling out near or over the area for the weekend. Several waves of
low pressure ride along the front bringing unsettled weather for the
weekend and start of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
630 AM...Quick update to mention that we've issued a Dense Fog
Advisory for most of our coastal plain zones that includes all
of Delaware as well as southern and coastal NJ north through
Monmouth County. This is in effect until 9 AM.
As of early this morning, a warm front was located over Delmarva
extending eastward off the coast with a cold front extending from
western Maryland south and westward. This is putting SE PA right
near the triple point of a developing wave and there's an associated
area of showers and thunderstorms moving across our eastern PA
zones.
As we head into the day today, these showers and storms move
into the urban corridor and points S/E through the first part of
the morning with a continuing threat for some localized
flooding...once again, especially for low lying, poor drainage,
as well as urban areas. This leading wave of showers/storms then
moves off the coast by around midday. Beyond this time the main
cold front pushes through the area in the afternoon and while
this could produce some additional showers/storms, they look to
be more isolated to scattered in nature...as in many or even
most places won't see them. Instability will be increasing with
ML CAPE around 500-1000 j/kg and deep layer shear looks to be
quite strong as well. So it's possible that any storms that do
develop could be severe it's really the overall coverage of
storms that remains in question but is trending down with time.
But the upshot of all this is that we're not expecting
widespread severe weather. Highest POPs for the afternoon still
look to be areas near and south/east of the urban corridor. Most
areas look to see highs getting into the low 80s as partial
sunshine develops by the afternoon. It will remain muggy through
the early afternoon before dew points and humidity levels start
to fall off behind the cold front by later in the day.
For tonight, any lingering showers/storms quickly diminish in
the early evening with otherwise clearing skies and falling
temps and dew points as drier air works in from the west. Lows
by Wednesday morning look to range from the 50s north to the low
to mid 60s south.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
High pressure building into our south will bring mainly dry weather
and warming conditions as we head through the Wednesday into
Thursday time frame. Wednesday will be warm with sunshine and
comfortable humidity levels. Expect highs generally in the low to
mid 80s with west to SW winds around 10 mph. This will be followed
by continuing clear skies and tranquil conditions for Wednesday
night with lows mainly in the 60s. We go even warmer on Thursday,
where areas around the I-95 corridor as well as interior southern NJ
likely seeing highs around 90, and mid to upper 80s elsewhere. PHL
has not recored a 90 degree day yet, which the first one typically
comes in May. A shortwave tries to dive in on Thursday, which could
touch off a few showers/isolated thunderstorms in the Poconos, but
nothing of significance.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A cold front sags down from the north on Friday afternoon, stalling
out over the area for the weekend. Several waves of low pressure
will ride along the front, with periods of showers and isolated
thunderstorms expected through the long term. Model guidance tends
to struggle with setups like these, and this case is no different.
Not expecting a weekend washout, but rather periods of rain with a
few thunderstorms mixed in and mostly cloudy skies outside of any
precipitation. While Friday will be warm with highs in the mid to
upper 80s ahead of the front, temperatures cool off over the
weekend. Generally expect highs in the 70s to low 80s for the
Saturday through Monday period. Currently not expecting any hydro or
severe issues at this time for the weekend as the more significant
instability should be to our south. All in all, just looks like
another weekend featuring rain.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...IFR conditions with periods of LIFR remaining possible
during the early morning, with ceilings gradually improving from
west to east. Showers will be most likely between 10-16Z, with
embedded thunder remaining possible, especially for the I-95
terminals. Most terminals should improve to MVFR by around 16z
or so and then VFR by mid afternoon. Light east wind becoming
west/northwest at 5-10 kt by the afternoon. Expect some gusts in
the afternoon around 15-20 knots. Moderate confidence.
Tonight...VFR. Winds generally out of the west around 5 knots.
High confidence.
Outlook...
Wednesday through Thursday Night...VFR. No significant weather.
Friday...VFR to start but restrictions possible later in the day as
a cold front approaches with scattered showers and isolated
thunderstorms moving in.
Friday Night through Saturday...Restrictions likely (60-70%)
at times with low clouds and showers around.
&&
.MARINE...
Based on the latest observations and trends, we expanded the
Marine Dense Fog Advisory to include all our Marine zones and
extended it until 9 AM. Expect visibility 1 NM or less. There
will also be some showers/storms over the waters Tuesday, mainly
in the morning. These could produce locally strong winds over
34 knots.
Tuesday night...No marine headlines expected.
Outlook...
Tuesday Night through Friday...No marine headlines expected.
Rip Currents...
For Today...South-southwest winds around 10-15 mph. Breaking
wave heights of 2-4 feet with an increasing southeast swell of
3-4 feet around 6-7 seconds in length. As a result, a MODERATE
risk for dangerous rip currents is now in place for both the
Jersey Shore and Delaware Beaches. We'll also be within 1 day
of the Full Moon phase, which may allude to stronger than
normal rip currents.
For Wednesday...West-northwest winds around 5-10 mph, becoming
south-southwest in the afternoon. Breaking wave heights of 1-3
feet with a decreasing southeast swell of 2-3 feet around 6-7
seconds in length. As a result, a MODERATE risk for dangerous
rip currents is in place for Ocean, Atlantic and Cape May
County beaches, whereas a LOW risk for rip currents is in place
for Monmouth County and Delaware Beaches. The Full Moon phase
will occur on Wednesday as well, which may allude to stronger
than normal rip currents.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Dense Fog Advisory until 9 AM EDT this morning for NJZ013-014-
016>027.
DE...Dense Fog Advisory until 9 AM EDT this morning for DEZ001>004.
MD...None.
MARINE...Dense Fog Advisory until 9 AM EDT this morning for ANZ430-431-
450>455.
&&
SYNOPSIS...Fitzsimmons/Hoeflich
NEAR TERM...Fitzsimmons
SHORT TERM...Fitzsimmons/Hoeflich
LONG TERM...Fitzsimmons/Hoeflich
AVIATION...Fitzsimmons
MARINE...DeSilva/Fitzsimmons/Guzzo/HoeflichNearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.